MAUDE Adverse Event Report: ALERE SAN DIEGO HENRY SCHEIN HCG URINE CASSETTE 100T; HCG PREGNANCY TEST

ALERE SAN DIEGO HENRY SCHEIN HCG URINE CASSETTE 100T; HCG PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: the customer's observation was not replicated in-house with retention and return products.Retention and return devices were tested with in-house clinical hcg negative urine samples.All hcg results were negative at read time and met qc specifications.No false positive results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.The customer did not provide patient information or information regarding the testing technique.Because return specimen was not available, further investigation was not pursued.A root cause could not be determined based on the information provided.
 
Event or Problem Description
It was reported by the distributor that false positives are occurring with the hcg urine cassette tests at the obgyn facility.Although requested, no further information has been received and no adverse event has been reported.

Brand Name
HENRY SCHEIN HCG URINE CASSETTE 100T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9130547
Report Number2027969-2019-00529
Device Sequence Number2312728
Product Code JHI
UDI-Device Identifier10304040024116
UDI-Public(01)10304040024116(17)181130(10)HCG6120096
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberFHC-102
Device Catalogue Number9004074
Device Lot NumberHCG6120096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1